Wyoming, 2005

Hail in Wyoming, June 25, 2005

June 25, 2005 · NWS UNR · 1 event in 1 county or zone

1 hail, as filed by the National Weather Service.

Where it happened

Every event with a place to put it. Tap one for its entry below.

  • Tornadoes
  • Tropical storms and surge
  • Floods
  • Wind
  • Hail
  • Winter weather
  • Heat and drought
  • Cold
  • Fire, smoke and dust
  • Marine and coastal
  • Other

Open the live radar over this ground

The toll

Deaths
0
Injuries
0
Property damage
None recorded
Crop damage
None recorded
Events
1

Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.

What forecasters said that day

The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Rapid City, SD wrote its last area forecast discussion before the first event at Jun 25, 12:20 PM MST, 3 hours 55 minutes earlier.

Area forecast discussion, Jun 25, 12:20 PM MST, 3 hours 55 minutes before
AREA FORECAST DISCUSSION FOR WESTERN SD AND NORTHEASTERN WY
NATIONAL WEATHER SERVICE RAPID CITY SD
120 PM MDT SAT JUN 25 2005

.DISCUSSION...WATER VAPOR SHOWS UPR LOW OVR WRN NV WITH SWLY FLOW
ALOF THRU THE NRN PLAINS. ONE SHORT WAVE IS EVIDENT OVR NRN
NM/CO...WITH A JET MAX ROUNDING UPR LOW ACRS UT INTO SRN ID.
IN-BETWEEN THESE FEATURES IS A DRY SLOT THAT IS NOSING NEWD INTO WRN
SD. AT THE SFC...LOW IS DEEPENING OVR SERN MT WITH TROF EXTENDING
SWD THRU ERN CO. FCST CONCERN IN THE SHORT TERM WILL BE TSTM CHANCES
AND SEVERITY.

TONIGHT...EXCELLENT SHEAR IS IN PLACE FOR SUPERCELLS GENERALLY FM
NWRN SD NWD. HOWEVER...CAPPING ALONG WITH DRY SLOT MAY INHIBIT ANY
WDSPRD OUTBREAK IN OUR CWFA. BEST CHANCE APPEARS FURTHER NORTH ACRS
ERN MT/WRN ND GENERALLY E/N OF SFC LOW. LLJ INCREASES OVERNIGHT TO
50+ KTS ACRS WRN ND WHICH WILL CONTINUE TO FEED CONVECTION. CORFIDI
VECTORS SUGGEST THAT IF A MCS FORMS IT SHOULD REMAIN N/E OF CWFA.

SUN...UPR LOW CURRENTLY OVR WRN NV WILL EJECT NEWD INTO THE NRN
PLAINS DURG THE AFTN. THIS IN COMBINATION WITH SFC FNT PUSHING EWD
THRU THE CWFA WILL TRIGGER AFTN CONVECTION ACRS MUCH OF THE CWFA.
THERMAL RIDGE PASSING OHD WILL RESULT IN VRY WARM TEMPS...LOWER TO
MID 90S ACRS THE PLAINS E OF THE BLKHLS.

MON-TUE...UPR TROF OVR THE PAC NW WILL TRACK SLOWLY ENEWD AND INTO
SRN SASK BY TUE AFTN. BOTH 12Z NAM/GFS SUPPORT THIS SOLUTION WHICH
WOULD KEEP THINGS UNSETTLED ACRS THE CWFA...BUT WITH BEST DYNAMICS
REMAINING NORTH OF CWFA. WILL ONLY KEEP LOW POPS IN THE FCST. SHOULD
SEE A SLIGHT COOL DOWN EARLY NEXT WEEK AS TROF APPROACHES.

EXTENDED...THE UPR TROF IS FORECAST TO MOVE EWD JUST NORTH OF THE
CAN BRDR ERY WED. THE MEDIUM RANGE MODELS HAVE BEEN CONSISTENT WITH
THIS FEATURE FOR THE PAST SEVERAL DAYS...WITH THE LATEST RUNS A
LITTLE SLOWER THAN PREV FORECASTS. AFTER THIS SYSTEM EXITS THE NRN
PLAINS ERY WED A ZONAL UPPER LEVEL FLOW WILL BEGIN TO CARRY A SERIES
OF FAST MOVING SHORT WAVES ACROSS THE NORTHERN TIER OF STATES THE
LAST HALF OF NEXT WEEK. THIS PATTERN ALONG WITH A VERY STRONG H5
HIGH PRESSURE CENTER OVER THE SWRN U.S. WILL REMAIN A DOMINANT
FEATURE INTO THE FOLLOWING WEEK. THE RESULT FOR SD WILL LIKELY BE
SEVERAL SYSTEMS BRUSHING BY THE UNR CWFA TO THE N WITH LITTLE CHANCE
FOR AN APPRECIABLE MOISTURE RETURN. THE DROUGHT IS BACK.
TEMPERATURES WILL COOL TO NEAR NORMAL READINGS.

&&

.AVIATION...EXPECTATIONS FOR THE EVENING HOURS ARE FOR THE NEARLY
CLEAR SKIES TO BE INTERRUPTED BY SCATTERED CONVECTION BEFORE SUNSET.
LOCALIZED MVFR CONDITIONS CAN BE EXPECTED WITH THESE STORMS...
ESPECIALLY OVER THE MORE CONVECTIVELY FAVORED AREAS AROUND NWRN SD.

&&

.UNR...WATCHES/WARNINGS/ADVISORIES...
SD...NONE.
WY...NONE.

&&

JOHNSON/CARPENTER
Hazardous weather outlook, Jun 25, 5:52 AM MST, 10 hours 23 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE RAPID CITY SD
652 AM MDT SAT JUN 25 2005

SDZ001-002-012>014-024>032-041>044-046-047-049-072>074-WYZ054>058-
071-261300-
BENNETT-BUTTE-CENTRAL BLACK HILLS-CUSTER CO PLAINS-FALL RIVER-HAAKON-
HARDING-HERMOSA FOOT HILLS-JACKSON-MELLETTE-NORTHEASTERN CROOK-
NORTHERN BLACK HILLS-NORTHERN CAMPBELL-NORTHERN FOOT HILLS-
NORTHERN MEADE CO PLAINS-PENNINGTON CO PLAINS-PERKINS-RAPID CITY-
SHANNON-SOUTHERN BLACK HILLS-SOUTHERN CAMPBELL-SOUTHERN FOOT HILLS-
SOUTHERN MEADE CO PLAINS-STURGIS/PIEDMONT FOOT HILLS-TODD-TRIPP-
WESTERN CROOK-WESTON-WYOMING BLACK HILLS-ZIEBACH-
652 AM MDT (752 AM CDT) SAT JUN 25 2005

THIS HAZARDOUS WEATHER OUTLOOK IS FOR WESTERN SOUTH DAKOTA AND
NORTHEASTERN WYOMING.

.DAY ONE...TODAY AND TONIGHT

THERE IS A SLIGHT RISK FOR SEVERE THUNDERSTORMS LATE THIS AFTERNOON
AND EVENING ACROSS ALL OF NORTHEAST WYOMING AND WESTERN SOUTH DAKOTA.
THE PRIMARY THREATS FROM ANY SEVERE STORMS WILL BE LARGE HAIL AND
WIND GUSTS EXCEEDING 60 MPH.

A FRONTAL BOUNDARY...LOCATED ACROSS NEBRASKA AND SOUTHERN WYOMING
THIS MORNING...WILL SLOWLY LIFT NORTHWARD AS A WARM FRONT ACROSS
NORTHEAST WYOMING AND WESTERN SOUTH DAKOTA THIS AFTERNOON. AN
UPPER LEVEL DISTURBANCE WILL ALSO TRACK INTO THE REGION THIS
AFTERNOON. THE COMBINATION OF THESE TWO FEATURES WILL HELP TO
TRIGGER THUNDERSTORMS ACROSS NORTHEAST WYOMING AND THE BLACK HILLS
AREA THIS AFTERNOON. STORMS WILL THEN MOVE EAST ACROSS THE REGION
THIS EVENING. WIND SHEAR AND INSTABILITY WILL BE SUFFICIENT ACROSS
THE AREA FOR SOME SEVERE THUNDERSTORMS TO DEVELOP. AT THIS TIME...IT
LOOKS LIKE THE BLACK HILLS AREA AND NORTHWEST SOUTH DAKOTA SHOULD SEE
THE BETTER CHANCES FOR SEVERE STORMS.

.DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY

ON SUNDAY...THE COLD FRONT WILL SLOWLY CROSS THE AREA...BRINGING
CONTINUED CHANCES FOR THUNDERSTORMS...MAINLY DURING THE AFTERNOON
AND EVENING. THERE IS A SLIGHT RISK FOR SEVERE STORMS AGAIN ACROSS
ALL OF NORTHEAST WYOMING AND WESTERN SOUTH DAKOTA. THE MAIN THREATS
WILL BE LARGE HAIL AND STRONG WIND GUSTS.

AS UPPER LEVEL DISTURBANCES CONTINUE TO CROSS THE REGION EARLY NEXT
WEEK...THE CHANCES FOR THUNDERSTORMS WILL CONTINUE FROM MONDAY
THROUGH WEDNESDAY. SOME OF THESE STORMS COULD BE SEVERE ON MONDAY AND
TUESDAY...ESPECIALLY ACROSS THE SOUTH DAKOTA PLAINS.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION MAY BE NEEDED TODAY.

The radar

The Rapid City radar (KUDX), 212 km away, was scanning. The volume nearest the first event began at 23:15 UTC.

Open the radar archive at this moment

Event by event

1 hail. Local standard time, as filed.

Hail, Campbell

When
June 25, 4:15 PM MST
Where
Campbell County, Gillette
Measured
0.88 in hail
Reported by
GENERAL PUBLIC
Coordinates
44.283, -105.483

What these are

Hail
Hail three-quarters of an inch or larger, or smaller hail that caused damage, filed with the largest stone measured.

After NWS Directive 10-1605, the rules offices file Storm Data by.

The same day elsewhere

More

Every storm in Wyoming in 2005Every state in 2005This day in weather historyWarnings in Wyoming, June 2005

Sources

NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 5455450.